MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF74, KII 12X100 FIOS Z-THR HN 6/BX; GCJ

APPLIED MEDICAL RESOURCES CTF74, KII 12X100 FIOS Z-THR HN 6/BX; GCJ
Model Number CTF74
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of investigation.In accordance with 21 cfr 803.56, if additional information is obtained, which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Report from sales representative (who was not present at the case): unknown procedure - (quoting the doctor day after event) "the patient was young slender male.Very tight abdomen.I didn't make my incision large enough.I went in at angle.I removed the trocar and noticed the tip was bent, not broken.I tried to see if it would straighten out with my fingers.It broke off at that time." product was ctf74.No patient injury.Used another ctf 74 that worked fine after enlarging the entry site.Site was left lower quadrant approx.3 to 4 inches from umbilicus.Additional information received via email from sales representative on november 7, 2016: it was just the obturator tip that bent.Not the cannula.
 
Additional Manufacturer Narrative
The event product was returned for evaluation.Engineering was able to confirm the complainant's experience of obturator tip damage.The customer stated that the obturator tip broke after attempting to straighten the bent obturator tip during the procedure.Based on similar experiences and the information provided by the customer, it is likely that the obturator tip damage was caused by the high insertion force applied to the trocar due to the small incision and angled trocar insertion.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
CTF74, KII 12X100 FIOS Z-THR HN 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6108137
Report Number2027111-2016-00815
Device Sequence Number10938771
Product Code GCJ
UDI-Device Identifier00607915123710
UDI-Public(01)00607915123710(17)190713(30)01(10)1274194
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/13/2019
Device Model NumberCTF74
Device Catalogue Number101470925
Device Lot Number1274194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/16/2016
Supplement Report FDA Received Date05/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1